MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 1.0MM CRUCIFORM SCREWDRIVER BLADE WITH HOLDING SLEEVE; SCREWDRIVERS

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 1.0MM CRUCIFORM SCREWDRIVER BLADE WITH HOLDING SLEEVE; SCREWDRIVERS
Catalog Number 314.48.96
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/03/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient information is not available for reporting.Device is an instrument and is not implanted/explanted.Complainant part is not expected to be returned for manufacturer review/investigation.Reporter¿s phone number is unknown.The investigation could not be completed; no conclusion could be drawn, as no product was received.A review of the device history records has been requested and is currently pending completion.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during an unknown hand surgery on (b)(6) 2018.The screwdriver blade with holding sleeve was found to have an issue.It was also noticed that the 2 handles with mini quick coupling were stuck together with the cruciform screwdriver blades.It is unknown if there was any surgical delay and if surgery was successfully completed.There was no patient consequence.This is report 1 of 2 for complaint (b)(4).
 
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was further reported that during the same procedure it was also noted that the two (2) of the screwdrivers also have worn tips and wear and tear.This is report 1 of 4 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Lot number was reported as 1907245, however, it was discovered that this lot number is invalid for the reported part number.Device evaluated by mfr, device manufacture date: device history record (dhr) review: unknown part-, lot number combination in our records.Investigation summary: complaint condition: it was reported that during an unknown hand surgery on (b)(6) 2018.The screwdriver blade with holding sleeve was found to have an issue.It was also noticed that the 2 handles with mini quick coupling were stuck together with the cruciform screwdriver blade.It is unknown if there was any surgical delay and if surgery was successfully completed.There was no patient consequence (action: a-1387492).Customer quality investigation: the following investigations were performed: device interaction/ functional and broken: device condition: visual inspection performed at customer quality (cq) on the received screw driver blade portion observed broken tip.Broken fragments were not returned.No new issues were identified.Functional inspection: functional test was not able to be performed as the mating quick connect handle was not returned.Also, the complaint condition was not able to be replicated with the returned portions of the devices.However, with the broken tip identified the overall complaint condition is confirmed.Document/specification review: the returned device portion was not etched with part and lot number.Therefore the exact component level lot number was not able to be identified.Furthermore, the given device was reported with incorrect top level lot number that do not correspond to the returned device (314.48.96).Therefore, exact drawing revisions that the device manufactured to was not able to be identified.Also, device history review was not possible with the incorrect lot number reported.However, all relevant drawings for the returned instrument were reviewed and no design issues were noted.Dimensional inspection was not able to be performed at the broken tip due to post manufacture damage.However, the fracture pattern observed could possibly be the result of any off-axis driving.Dimensional inspection performed on the connection end measured 2.35 mm (ca-814) that falls within the specification of 2.334 mm to 2.35 mm per design change orders (dcos) and design drawings.While device history records were not able to be reviewed, visual inspection performed on the device under 5x magnification showed no material inconsistencies that could have contributed to reported complaint condition.The break is typically due to the result of any unintended off-axis/excessive loading during usage/handling.Conclusion: the complaint condition was confirmed.However, no product design issues or manufacturing discrepancies were identified during this investigation.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Date device was received by manufacturer was missed in initial mw.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
1.0MM CRUCIFORM SCREWDRIVER BLADE WITH HOLDING SLEEVE
Common Device Name
SCREWDRIVERS
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7920296
Report Number2939274-2018-53992
Device Sequence Number1347161
Product Code HXX
UDI-Device Identifier10886982188946
UDI-Public(01)10886982188946
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number314.48.96
Device Lot Number1907245
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/13/2018
Initial Date Received by Manufacturer 08/31/2018
Supplement Date Received by Manufacturer10/01/2018
10/30/2018
Initial Report FDA Received Date09/28/2018
Supplement Report FDA Received Date10/02/2018
10/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1